North Dakota, 2006

Damaging Wind in North Dakota, July 2, 2006

July 2, 2006 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:20 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 2, 2:20 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT SUN JUL 2 2006

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

THE WRF INDICATES TWO POTENTIAL AREAS OF CONVECTION THIS
EVENING...IN OUR SOUTHEAST ZONES WITH THE PASSAGE OF A SURFACE
TROUGH...AND IN OUR CENTRAL COUNTIES WHERE MUCAPE MAY REACH 1200
J/KG WITHOUT ANY INHIBITION.

OTHERWISE AN IMPRESSIVE UPPER LEVEL RIDGE OVER THE ROCKIES PROMISES
DRY WEATHER THROUGH WEDNESDAY NIGHT...ALONG WITH SEASONABLE TO
SLIGHTLY ABOVE SEASONABLE TEMPERATURES. WITH DEWPOINTS REMAINING IN
THE 50S NIGHTTIME LOWS WILL FALL TO THE UPPER 50S TO AROUND 60.

LONG TERM...THURSDAY THROUGH SUNDAY NIGHT
UPPER LEVEL RIDGE AXIS IS OVER THE WESTERN PLAINS THURSDAY...AND
BEGINS TO MOVE EASTWARD ON FRIDAY. MEANWHILE THE UPPER LEVEL TROUGH
OVER THE WEST COAST THURSDAY REMAINS ON THE COAST...AND THE H500
FLOW OF THE WESTERLIES IS ZONAL ACROSS CENTRAL CANADA. THE SHORTWAVE
ENERGY IMPULSES GENERATED IN THE WEST COAST TROUGH ARE SENT INTO
CENTRAL CANADA...WELL TO THE NORTH OF NORTH DAKOTA. SURFACE LOWS
DEVELOPING WITH THE UPPER LEVEL IMPULSES ARE ALSO IN
CENTRAL/SOUTHERN CANADA...AND ONLY A WEAK TROUGH FEATURE IS EVIDENT
ACROSS THE NORTH CENTRAL US STATES. NOT MUCH CONFIDENCE IN THE LONG
TERM MODEL...SINCE YESTERDAYS MODEL RUN INDICATED THE SHORTWAVE
ENERGY MUCH FARTHER SOUTH THAN TODAYS RUN. WILL NEED TO SEE SOME
CONSISTENCY IN MODEL RUNS TO HAVE CONFIDENCE IN THE MODEL FEATURES.
HENCE HAVE KEPT MENTION OF PRECIPITATION OUT OF THE LONG TERM
PORTION OF THE FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RSL/JV
Hazardous weather outlook, Jul 2, 3:01 AM CST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT SUN JUL 2 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
401 AM CDT SUN JUL 2 2006 /301 AM MDT SUN JUL 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL DROP DOWN OVER NORTH DAKOTA THIS
AFTERNOON. THE FRONT WILL CAUSE CONVERGENCE AS AFTERNOON HEATING
DECREASES THE STABILITY OF THE AIRMASS INCREASING THE CHANCE OF
THUNDERSTORMS. IF THUNDERSTORMS FORM...SOME COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 2, 6:01 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     6 SSW GARDENA           48.63N 100.55W
07/02/2006  E60.00 MPH       MCHENRY            ND   TRAINED SPOTTER

0645 PM     HAIL             9 NE BANTRY             48.58N 100.46W
07/02/2006  M0.75 INCH       MCHENRY            ND   TRAINED SPOTTER

            ESTIMATED 30 TO 40 MPH WIND GUST

&&

TWH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pierce

When
July 2, 6:13 PM CST to 6:16 PM CST
Where
Pierce County, Rugby
Measured
52 kt (60 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
48.367, -99.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523283.